Doctors Lounge - Urology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Urinary tract infections
Question: New Partner - UTIs
|SMMG77 - Thu Jan 12, 2006 10:05 am|
I'm 28 years old and had the same sexual partner for 10 years. This past year I have a new boyfriend/sexual partner. Due to military I see him 2-3x a month. Everytime we have sex I get a UTI. I have never had these problems with my past sexual partners, just him. Is this a case of "honeymoon" UTI or could there be a problem with him? I take all necessary measures to protect myself from UTIs such as, urination before and after sex, wash before and after sex, 3000mg of cranberry extract, and 1 1/2 to 2 gallons of water intake a day. Could he have an STD that is giving me UTIs? Or perhaps excreting a bacteria causing my UTIs? This is getting to the point that I don't even want to have sex and haven't for almost 2 months. He did inform me that he doesn't always wash after sex just wipes off. Could this cause a build up of bacteria on his part that is transmitted to me? Also, he said he uses a powered on his genital area to keep dry (he lives in a very hot climate), could I be having an irritation or allergic reaction? Any information or preventative help is greatly appreciated.
|R. Zein, Pharm D - Thu Jan 12, 2006 10:42 am|
what you have indicated could be what is known by honey moon cystitis, and the protective measures you are taking are all excellent.
however, when it comes to pharmacological preventive methods, doctors use a prophylactic treatment to prevent future UTI, thereby using an antibiotic after sexual intercourse...and this latter method has been shown to be effective
you should talk to your doctor about it, and it will help at the same time, clear out any doubts you have.
|SMMG77 - Thu Jan 12, 2006 10:49 am|
My only concern is that I have several ovarian cysts and a fribriod tumor. The pain is controlled with a type of birth control called Nuva Ring. When I take antibiotics it weakens the effects of my birth control therefore causing me great pain and discomfort during menstration for the month that I took antibiotics.
I have my annual physical coming in March. Perhaps I'll cover all areas of concern. Until then are their any measures my partner could take such as showering before and after sex? Perhaps cranberry extract as well?
|R. Zein, Pharm D - Thu Jan 12, 2006 10:53 am|
thanks for your reply
yes that will not hurt , to make your partner does that. and i am glad that you are going to see your doctor soon, so that you get to know what is best for you...
i will be happy to know what your doctor tells you, and to share your experience
thank you so much
|nika3w - Thu Dec 07, 2006 5:50 pm|
HI, I had the same problem with my husband. At first we only saw each other once every couple months, and everytime I would get a UTI. Then we got married, and saw each other every day, and I got UTI's at least once a month. I took all the precautions like you have done, and nothing worked. FINALLY someone mentioned to me that using a spermacidial condom or a lubricated condom can cause UTI's, so we switched to just regular condoms and I haven't had a UTI in 8 months!
p.s - the cranberry pills have been proven not to work, drink 100% cranberry juice-not that ocean spray juice that says its cranberry, but real 100% cranberry juice. HOPE THIS HELPS!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.